Gabapentin causing GI side effects?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by mrlondon, Feb 28, 2014.

  1. mrlondon

    mrlondon Member

    Hi - Has anyone here had any GI problems with Gabapentin? I slowly increased my dose to 1500mg, and it greatly helped some neuropathic symptoms I had. However, over the same time period, I noticed that I was getting bouts of diarrhea, which I assumed was due to my IBS & Celiac problems. However, my GI problems have not been helped yet by any dietary changes that I've been making. So tonight I finally started to wonder if my problem is actually due to the gabapentin, either as a direct effect from it, or from it's fillers. I just noticed that the pills form has lactose in it, which I know is a problem for me. I'm going to try and see if taking lactaid over the weekend, will help offset the problem. If so, I will ask to switch to the lactose free tablet form. However, I would be interested in hearing from anyone else who has had a similar side effect from this drug, as it is listed as a possible side effect. Thanks. - Mark
  2. jaminhealth

    jaminhealth Well-Known Member

    Mark, I have no experience with this drug....but I do use extra Inositol and some days Gaba to calm nerve pain....

    I just posted about collagen and the fibro connection.. I'm noticing much less nerve pain since on the collagen now into my 2nd month.....I'm guessing you deal mostly with Fibro...jam
  3. Hopepirit

    Hopepirit Member

    I was on Gabapentin 2 different times . Yes, both times I had GI problems but worse , I was hospitalized the second time due to this medication. It works for some pain relief but is very hard on GI.